Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Was on birth control pill and had nexplanon inserted. Finished birth control and have had no period. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8471 Questions
Was on the birth control pill and just had the nexplanon inserted. I just finished my birth control and have had no period. Is that because of the bc implant%3F
Posted Mon, 2 Sep 2013 in Women's Health
Answered by Dr. Michelle Gibson James 51 minutes later
Hi, thanks for using healthcare magic

Nexplanon is a progestin contraceptive.

In persons who were previously on oral contraceptive like yourself, it is to inserted either on the day after the last pill or the at the lastest the last day of the pill free interval.

This contraceptive can have different effects on a woman' s period. This includes decreasing its frequency or stopping it altogether.

If it was inserted in the right time frame, this is likely the cause of the absence of your period.

Some women may experience the opposite and have bleeding between periods.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor